Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 17, NWS Topeka, KS

September 30, 200720 counties in Kansas

NWS Topeka, KS issued this wind advisory at Sep 30, 2007, 10:40 AM CDT for 20 counties in Kansas. It took effect at Sep 30, 2007, 12:05 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2007, 10:40 AM CDT (15:40 UTC)
In effect from
Sep 30, 2007, 12:05 PM CDT
Expired
Sep 30, 2007, 6:00 PM CDT
In force
6 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Douglas County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 34 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 301540
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1040 AM CDT SUN SEP 30 2007

...WINDY CONDITIONS WILL DEVELOP ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS BEHIND A FRONTAL BOUNDARY THIS AFTERNOON...

.A FRONTAL BOUNDARY WILL PUSH ACROSS NORTH CENTRAL AND NORTHEAST
KANSAS AFTER NOON TODAY. BEHIND THE BOUNDARY...THE PRESSURE
GRADIENT WILL TIGHTEN AND NORTHWESTERLY WINDS WILL SPREAD ACROSS
THE REGION. STRONG SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE
EXPECTED WITH GUSTS UP TO 45 MPH POSSIBLE.

KSZ008>012-020>024-034>038-302300-
/O.NEW.KTOP.WI.Y.0017.070930T1800Z-070930T2300Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY
1040 AM CDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SURFACE WIND SPEEDS WILL INCREASES TO 25 TO 35 MPH THIS AFTERNOON.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS
UP TO 45 MPH POSSIBLE. SURFACE WIND SPEEDS SHOULD DIMINISH TO
BELOW 25 MPH THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$

EK
2 follow-up statements
000 
WWUS73 KTOP 301707
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1207 PM CDT SUN SEP 30 2007

...WINDY CONDITIONS WILL DEVELOP ACROSS NORTH CENTRAL AND
NORTHEAST KANSAS BEHIND A FRONTAL BOUNDARY THIS AFTERNOON...

.A FRONTAL BOUNDARY WILL PUSH ACROSS NORTH CENTRAL AND NORTHEAST
KANSAS AFTER NOON TODAY. BEHIND THE BOUNDARY...THE PRESSURE
GRADIENT WILL TIGHTEN AND SOUTHERLY WINDS AHEAD OF THE FRONT...AND
THEN NORTHWESTERLY WINDS BEHIND THE FRONT WILL SPREAD ACROSS THE
REGION. WINDS WILL LIKELY FALL BELOW ADVISORY LEVELS RIGHT ALONG
THE FRONTAL BOUNDARY...HOWEVER THEY WILL QUICKLY INCREASE IN
INTENSITY AFTER THE FRONT PASSES THROUGH.  STRONG SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 45 MPH
POSSIBLE.

KSZ026-039-040-054-055-302300-
/O.EXB.KTOP.WI.Y.0017.070930T1707Z-070930T2300Z/
JEFFERSON-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE...EMPORIA
1207 PM CDT SUN SEP 30 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

SURFACE WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS
UP TO 45 MPH POSSIBLE. SURFACE WIND SPEEDS SHOULD DIMINISH TO
BELOW 25 MPH THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$

KSZ008>012-020>024-034>038-302300-
/O.EXT.KTOP.WI.Y.0017.070930T1705Z-070930T2300Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY
1207 PM CDT SUN SEP 30 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON.

SURFACE WIND SPEEDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON.
SUSTAINED WIND SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS
UP TO 45 MPH POSSIBLE. SURFACE WIND SPEEDS SHOULD DIMINISH TO
BELOW 25 MPH THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

$$
000 
WWUS73 KTOP 302234
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
534 PM CDT SUN SEP 30 2007

KSZ008>012-020>024-026-034>040-054-055-302345-
/O.EXP.KTOP.WI.Y.0017.000000T0000Z-070930T2300Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA
534 PM CDT SUN SEP 30 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON...

WIND SPEED WILL DECREASE THROUGH THE EVENING. THEREFORE THE WIND
ADVISORY WILL EXPIRE AT 6 PM CDT THIS AFTERNOON.

$$

WOLTERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Sep 30, 4:37 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Sep 30, 4:37 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR WIND ADVISORY
NATIONAL WEATHER SERVICE TOPEKA KS
437 AM CDT SUN SEP 30 2007

.DISCUSSION...

THE LATEST WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 00Z UPPER
AIR MAPS SHOWED AN UPPER LEVEL TROUGH OVER CO AND WY LIFTING
NORTHEAST INTO THE CENTRAL HIGH PLAINS. A DOWN STREAM UPPER LEVEL
RIDGE WAS LOCATED ACROSS THE EAST CENTRAL CONUS.

THE 8Z SURFACE MAP SHOWED A COLD FRONT EXTENDING FROM CENTRAL
SD...SOUTHWEST ACROSS WESTERN NE AND NORTHEAST CO. A SURFACE DRYLINE
EXTENDED FROM THE TRIPLE POINT NORTHEAST OF LIC..SOUTHWARD ACROSS
EXTREME EASTERN CO AND INTO SOUTHEAST NM. THE RICHER GULF MOISTURE
WAS STILL LOCATED ACROSS SOUTH CENTRAL TX...WITH A MOIST AXIS OF
UPPER 50 TO AROUND 60 DEGREE DEWPOINTS EXTENDING FROM WEST TX
NORTHWARD INTO CENTRAL NE.

THE LINE OF THUNDERSTORMS THAT DEVELOPED
ALONG THE SURFACE DRYLINE LAST EVENING ACROSS WESTERN KS HAVE
WEAKENED AS THEY MOVED NORTHEAST ACROSS CENTRAL AND NORTH CENTRAL KS
EARLY THIS MORNING. IR SATELLITE ALSO SHOW CLOUD TOPS WARMING ACROSS
NORTH CENTRAL KS. A FEW SHOWERS MAY MOVE INTO THE NORTHWEST COUNTIES
THIS MORNING BUT MOST OF THE CWA SHOULD REMAIN DRY THROUGH THE
MORNING HOURS. THE MODELS SHOW THE 5H TROUGH LIFTING EAST-NORTHEAST
ACROSS CENTRAL NE INTO NORTHWEST IA LATE TODAY. THE COLD FRONT WILL
OVERTAKE THE DRYLINE THROUGH THE MID AND LATE MORNING HOURS ACROSS
WESTERN AND CENTRAL KS AND MOVE EAST INTO THE WESTERN COUNTIES OF
THE CWA AS A PACIFIC COLD FRONT BY NOON. THE 850MB WINDS WILL BEGIN
TO VEER ACROSS THE WESTERN COUNTIES AS THE 5H TROUGH LIFTS NORTHEAST
ACROSS NE. THE NAM MODEL MAY BE OVER FORECASTING THE DEEPER MOISTURE
RETURN AHEAD OF THE 850MB TROUGH. THE 00Z 850MB MAP ONLY SHOWED 10
TO 12 DEG 850MB DEWPOINTS ACROSS WEST TX AND SOUTHWEST KS WHICH IS 4
TO 5 DEGREE LOWER DEWPOINTS THAN WHAT THE NAM MODEL FORECAST FOR
850MB DEWPOINTS. AS THE FRONT MOVES EAST ACROSS THE CWA DURING THE
EARLY AFTERNOON HOURS INCREASED SURFACE HEATING WITHIN THE WARM
SECTOR WILL CAUSE MLCAPES TO INCREASE TO ABOUT 1000J/KG. THE NAM
MODEL HAS 1200 TO 1400 J/KG BUT THIS IS PROBABLY THE RESULT OF THE
RICHER LOW-LEVEL MOISTURE THE MODEL FORECASTS. SURFACE CONVERGENCE
AHEAD OF THE PACIFIC FRONT COMBINED WITH LIFT AHEAD OF THE 5H TROUGH
WILL MOST LIKELY CAUSE A LINE OF SCATTERED THUNDERSTORMS TO DEVELOP
ALONG AND EAST OF A EMPORIA TO TOPEKA TO HIAWATHA LINE BETWEEN 19
AND 21Z. MODERATE TO STRONG VERTICAL WINDSHEAR COMBINED WITH 1000
J/KG OF CAPE MAY ALLOW SOME UPDRAFTS TO BECOME ORGANIZED WITH
MID-LEVEL MESOCYLCONES. THESE STORMS MAY PRODUCE QUARTER SIZE HAIL
AND 60 MPH WIND GUSTS DURING THE AFTERNOON HOURS. THOUGH...IF THE
INSTABILITY IS LOWER THUNDERSTORM UPDRAFTS MAY NOT WITHSTAND THE
VERTICAL WINDSHEAR AND MAY NOT BE VERY ORGANIZED. THE SCATTERED LINE
OF THUNDERSTORMS THAT DEVELOP WILL QUICKLY MOVE OFF TO THE EAST INTO
MO DURING THE LATE AFTERNOON HOURS.  HIGHS TODAY WILL REACH THE
LOWER TO MID 80S ACROSS THE EASTERN COUNTIES AHEAD OF THE FRONT.
HIGHS ACROSS THE WESTERN COUNTIES WILL REACH INTO THE UPPER 70S TO
NEAR 80 DURING THE LATE MORNING HOURS AND HOLD NEARLY STEADY THROUGH
THE AFTERNOON HOURS. SURFACE WINDS ACROSS THE CWA MAY INCREASE TO
NEAR ADVISORY CRITERIA DURING THE MID AND LATE MORNING HOURS AS THE
BOUNDARY LAYER MIXES ABOVE 2KFT. THE HVLK1...HBRK1 AND FBYN1
PROFILERS ALL SHOW 50 TO 55 KTS OF SOUTH-SOUTHWEST WINDS AT THE
FIRST GATE. ATTM IM NOT SURE HOW STEEP THE LAPSE RATES WILL
BE...DUE TO THE BKN HIGH AND MID LEVEL CLOUDS...FOR MAXIMUM MOMENTUM
TRANSFER TO THE SURFACE. AS THE UPPER TROUGH LIFTS NORTHEAST THE
LOW-LEVEL JET MAXIMUM WILL SHIFT EAST ACROSS THE CWA. 850MB WINDS
ARE FORECASTED TO DECREASE TO 30 TO 40KTS ON THE WEST SIDE OF THE
850MB TROUGH AXIS THROUGH THE AFTERNOON HOURS. HOWEVER...THE SURFACE
PRESSURE GRADIENT WILL INCREASE ACROSS THE CWA AS SURFACE PRESSURES
RISE ACROSS WESTERN AND CENTRAL KS BEHIND THE PACIFIC COLD FRONT DUE
TO LOW-LEVEL CAA...AND AS AN AREA OF LOW PRESSURE DEEPENS ACROSS
WESTERN IA DURING THE AFTERNOON HOURS. WESTERLY SURFACE WINDS ACROSS
THE NORTHWEST AND NORTH CENTRAL COUNTIES OF THE CWA...BEHIND THE
PACIFIC COLD FRONT MAY ALSO FLIRT WITH ADVISORY CRITERIA DURING THE
AFTERNOON HOURS. DUE TO SO MANY UNCERTAINTIES IN SKY COVER...LAPSE
RATES AND THE SURFACE PRESSURE PATTERN I DECIDED NOT TO ISSUE A WIND
ADVISORY FOR ANY PORTION OF THE CWA. THOUGH EXPECT WINDY CONDITIONS
WITH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE.
LOOKS AS IF MIN RHS WILL REMAIN ABOVE 20 PERCENT ACROSS THE CWA
THIS AFTERNOON...THUS A FIRE WEATHER RED FLAG WARNING WILL NOT BE
REQUIRED THOUGH BURNING SHOULD BE AVOIDED DUE TO THE WINDY
CONDITIONS.

SUNDAY NIGHT AND MONDAY...THE NEXT UPPER TROUGH WILL MOVE ONSHORE
ACROSS THE PACIFIC NORTHWEST. A DOWNSTREAM 5H RIDGE WILL MOVE ACROSS
THE PLAINS AS A SURFACE RIDGE OF HIGH PRESSURE MOVES SOUTHEAST
ACROSS EASTERN KS INTO MO. EXPECT DRY CONDITIONS WITH HIGHS MONDAY
IN THE LOWER 80S.

MONDAY NIGHT THROUGH TUESDAY NIGHT. THE 5H TROUGH OVER THE WESTERN
CONUS WILL MOVE EAST INTO THE WESTERN HIGH PLAINS. A LEE SURFACE
TROUGH WILL DEEPEN ACROSS THE HIGH PLAINS MONDAY NIGHT AND CAUSE
LOW-LEVEL WINDS TO VEER TO THE SOUTH AND INCREASE IN SPEED. THE
SOUTHERLY WINDS WILL TRANSPORT DEEPER GULF MOISTURE NORTH ACROSS THE
CWA. THERE MIGHT BE ENOUGH ISENTROPIC LIFT LATE MONDAY NIGHT FOR
ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP...THOUGH THE BETTER
CHANCES WILL OCCUR DURING THE DAY TUESDAY AS THE 5H TROUGH MOVES
EAST ACROSS THE CENTRAL PLAINS. HIGH TEMPERATURES WILL BE DEPENDENT
ON CLOUD COVER, RAINFALL AND THE TIMING OF THE NEXT SURFACE FRONT.
THE MODELS SHOW THE FRONT MOVING ACROSS THE CWA DURING THE AFTERNOON
HOURS...THOUGH THE GFS IS A BIT MORE PROGRESSIVE. HIGHS SHOULD REACH
THE LOWER 80S AHEAD OF THE FRONT ACROSS THE EASTERN COUNTIES AND MID
TO UPPER 70S BEHIND THE FRONT ACROSS THE WESTERN COUNTIES OF THE
CWA.

WEDNESDAY THROUGH SATURDAY...BOTH THE GFS AND ECMWF SHOW AN INTENSE
5H TROUGH MOVING ONSHORE ACROSS THE WESTERN CONUS LATE THIS WEEK.
EXPECT A DOWNSTREAM 5H RIDGE TO AMPLIFY ACROSS THE PLAINS STATES
FRIDAY AND SATURDAY. HIGH TEMPERATES WILL GRADUALLY WARM FROM THE
UPPER 70S ON WEDNESDAY INTO THE MID 80S BY THE END OF THE WEEK. THE
CURRENT FORECAST GRIDS LOOKED GOOD AND NO CHANGES WERE MADE.

&&

.AVIATION...

WINDS APPEAR TO BE THE MAIN AVIATION FORECAST CONCERN WITH
THUNDERSTORM CHANCES NOT FAR BEHIND. ELEVATED CONVECTION CONTINUES
TO FESTER IN PORTIONS OF WESTERN AND CENTRAL KANSAS EARLY THIS
MORNING WITH COLD FRONT NEARING THE NW CORNER OF KS AT 08Z. LOW
LEVEL WINDS RATHER STRONG AHEAD OF THE BOUNDARY PER PROFILERS AND
RADARS WITH 50-60KT WINDS A FEW THOUSAND FEET OF THE SURFACE. ENOUGH
DECOUPLING HAS OCCURED OVERNIGHT FOR SFC WINDS TO BE MARKEDLY WEAKER
AND SLIGHTLY MORE BACKED THAT MEAN FLOW...BUT BELIEVE WINDS INCREASE
GRADUALLY ENOUGH WITH HEIGHT AND WITH ONLY LIMITED DIRECTIONAL SHEAR
TO KEEP WIND SHEAR OUT OF THE TAFS. SHOULD SEE MUCH STRONGER SFC
WINDS BY MID MORNING WITH SOME INSOLATION HOWEVER WITH GUSTS WELL
INTO 30KT RANGE. PRECIP CHANCES BEFORE THE FRONT APPEAR LOW ENOUGH
TO KEEP ANY MENTION OUT. FROPA IS EXPECTED TO BE AROUND 20Z AT MHK
AND 22Z AT TOP AND FOE...WITH TIMING SUGGESTING MORE LIMITED
COVERAGE IN THE MHK VICINITY SO WILL ONLY MENTION CB HERE. WENT WITH
VCTS AT TOP AND FOE WITH A BROKEN LINE AT BEST DEVELOPING THIS FAR
WEST. WINDS WILL VEER TO THE WEST NOT LONG AFTER FROPA AND AGAIN MAY
BY QUITE GUSTY UNTIL EARLY EVENING UNTIL MIXING AND PRESSURE
GRADIENTS SUBSIDE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE

&&
Hazardous weather outlook, Sep 30, 4:49 AM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
449 AM CDT SUN SEP 30 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-011100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
449 AM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT ACROSS
PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THIS AFTERNOON...GENERALLY
ALONG AND EAST OF US HIGHWAY 75. SOME OF THESE THUNDERSTORMS MAY
BE SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND DAMAGING
WINDS.

SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OF
40 TO 45 MPH ACROSS THE AREA DURING THE LATE MORNING AND AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA LATE MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON.

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 1:25 PM CDTSevere Thunderstorm WarningTOPMorris35 min
Sep 30, 1:55 PM CDTSevere Thunderstorm WarningTOPLyon, Wabaunsee35 min
Sep 30, 2:22 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee38 min
Sep 30, 2:45 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson30 min
Sep 30, 3:19 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage41 min

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.